Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 4, 2017, 6:07 AM EDT for Union County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 6:07 AM EDT (10:07 UTC)
- Expired
- Aug 4, 2017, 6:30 AM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
County Union County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
323
WWUS81 KILN 041007
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
607 AM EDT FRI AUG 4 2017
OHZ026-044>046-041030-
Delaware OH-Logan OH-Hardin OH-Union OH-
607 AM EDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LOGAN COUNTY IN WEST
CENTRAL OHIO...NORTHWESTERN DELAWARE COUNTY IN CENTRAL OHIO...
SOUTHEASTERN HARDIN COUNTY IN WEST CENTRAL OHIO AND NORTHERN UNION
COUNTIES IN CENTRAL OHIO UNTIL 630 AM EDT...
At 607 AM EDT, radar indicated a strong thunderstorm near Richwood,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Richwood, West Mansfield, Radnor, Magnetic Springs, Pharisburg,
Delaware State Park, Somersville, Byhalia, Broadway and Essex.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4050 8342 4051 8326 4050 8325 4044 8325
4043 8302 4042 8302 4042 8299 4027 8331
4041 8360 4057 8342
TIME...MOT...LOC 1007Z 235DEG 40KT 4038 8338
$$
BinauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:20 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 4, 4:20 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 420 AM EDT Fri Aug 4 2017 .SYNOPSIS... A cold front will push through the area today, bringing showers through the area, with a chance for thunderstorms in especially the eastern forecast area. Dry conditions and high pressure will then move into the region for tonight into Saturday, bringing below normal temperatures. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Prefrontal trough working into central and along southern IL/IN borders, with surface front from NW Indiana extending back through southern IL. Lightning greatly diminished in very weak instability in the prefrontal line, so mostly showers with embedded thunderstorms. Some spotty development ahead of the line in SW Ohio. Forecast questions today are mainly in the western forecast area, where uncertainty in the chances for thunderstorms in the approaching showers. HRRR continues to carry 2 distinct lines of convection, the prefrontal trough from 12-18z, and convection with the front itself igniting mainly in OH/N. KY after about 15z and pushing into eastern OH by 21-22z. As such have kept thunder consideration all but far western forecast area after 12z. With Frontal progression through the region today, temperatures in the NW max out in the upper 60s to near 70 in early afternoon before slow fall in the late day. With the dry air push and tight surface gradient WNW winds gusting to 20-25 mph. Persistent clouds in the descent of the upper low in the northern forecast area, before dry air eventually descends and the upper low pulls ene in the evening. In the eastern forecast area where both surface features will encounter early afternoon instability, some potential for strong to severe storms in Central/South Central Ohio and into Northeast Kentucky. Linear nature of storms and strong dry air push behind will make damaging winds the main threat, with forward motion of storms picking up speed, so flooding not a major concern. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... As clouds begin to clear the area from south to north as the upper low pivots the NE, winds gradually diminish from south to north overnight with below normal temperatures into the mid 50s Friday night. Diurnal cu on Saturday in cool air with highs mainly in the upper 70s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Not the most straightforward forecast right out of the gate with a good deal of disagreement between deterministic runs, as well as with deterministic runs and parent ensemble members. On the large scale, there is high confidence that the period will average out below normal in temperatures, and there's fairly high confidence in a period of wet weather Sunday afternoon/evening into Monday morning. Beyond that, confidence wanes considerably most notably in the following areas: 1) temperatures Sunday and Monday if rain comes in faster than forecast and lingers longer than forecast, and 2) rain potential through the work week. In relation to Sunday/Monday temperatures, there's a rather disturbing signal in some of the raw 2m model temp fields /04.00Z NAM and ECMWF/ that if frontal wave/rain shield arrives by early afternoon, temperatures will not make it out of the 60s for Sunday afternoon. There is considerable timing/speed differences with the subtle/low amplitude frontal wave and developing warm frontal processes and where these set up/move. Confidence is high that there will be wave that centers higher rain chances on Sunday night, but temperatures on the day prior/day after could be significantly less than going forecast if warm frontal structure develops south of the Ohio River and northeast/east flow dominates and pins the front to the south as steady/cool rains fall to the north. Have lowered temps both Sunday and Monday given a consensus of raw model 2m temps points significantly that way, but it should be noted that MOS data is skewed much much warmer given tight baroclinicity near the warm front. In relation to the rain chances after the frontal wave, there's large discrepancy here too. Deterministic global models /CMC...ECMWF...GFS/ have indicated that the frontal wave will push front well south of the area for a dry Tues/Wed/Thurs. However, the larger scale pattern points to a much wetter period. In fact, GEFS/CMC ensemble systems point to a wetter-than-normal period through the week into next weekend. One only needs to look at 04.00Z GEFS plumes for any point in the ILN forecast CWA to see the volatility/uncertainty within the ensemble system with some runs bringing a total of 2-3" of rain to the southern CWA Tue-Fri and some members being dry /like deterministic runs/. Given higher resolution continuity of deterministic runs, have kept rain chances quite low in the mid/late week, but would not be at all surprised if rain chances start creeping north soon in the deterministic runs in line with parent ensembles. Should this occur, temps will need to be brought down as well. While a little thunder is in the forecast with the frontal wave Sunday into early Monday, overall pattern is rather stable and don't expect severe weather impacts through the period. && && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... Have continued with bringing in VCSH with the approach of the prefrontal trough, with the trough through KDAY/KILN/KCVG by 12-14z, but Hi Res models hinting at some potential for thunderstorms in weak instability immediately ahead of the cold frontal boundary. So for the western sites, have a brief period of VCTS under VFR ceilings. Further in the east at KCMH/KLCK where the trough and frontal boundary will have more opportunity to combine with daytime instability, have included SHRA with VCTS from about 15-19z, with increasing wind gusts with the tightening gradient and descending dry air after especially 15-17z. The other concern is for MVFR ceilings at especially KCMH/KLCK/KDAY with the approach of the upper level low, as currently indicated by ceilings over WI at this time. Still fairly low confidence as to length of MVFR ceilings as well as southern extent. After 00z high pressure will slowly build in from the west, with a weakening gradient and decreasing cloud cover. OUTLOOK...Showers and isolated thunderstorms are possible Sunday night into Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...JDR LONG TERM...Binau AVIATION...JDR
Hazardous weather outlook, Aug 4, 5:24 AM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 524 AM EDT Fri Aug 4 2017 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-050930- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Miami-Champaign-Clark-Preble-Montgomery-Greene-Butler- Warren-Clinton-Hamilton-Clermont-Brown- 524 AM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. A few strong thunderstorms are possible this morning as a cold front shifts through the area. The primary threat is strong wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, but local activation is possible if stronger storms develop. KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-050930- Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH- Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto- 524 AM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for Northeast Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Scattered strong to severe thunderstorms are possible later this morning into the middle afternoon hours. The primary threat is damaging wind gusts, and lesser threats of large hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this morning into this afternoon.
In the hours before
Special weather statement, Aug 4, 5:16 AM EDT, 51 minutes before
Special Weather Statement National Weather Service Wilmington OH 516 AM EDT FRI AUG 4 2017 OHZ034-041000- Mercer OH- 516 AM EDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY UNTIL 600 AM EDT... At 516 AM EDT, radar indicated a strong thunderstorm near Geneva, moving northeast at 40 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Rockford, Mendon, Chattanooga and Tama. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4073 8446 4067 8445 4053 8480 4073 8480 TIME...MOT...LOC 0916Z 244DEG 35KT 4061 8485 Binau
Special weather statement, Aug 4, 6:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
607 AM EDT FRI AUG 4 2017
OHZ026-044>046-041030-
Delaware OH-Logan OH-Hardin OH-Union OH-
607 AM EDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LOGAN COUNTY IN WEST
CENTRAL OHIO...NORTHWESTERN DELAWARE COUNTY IN CENTRAL OHIO...
SOUTHEASTERN HARDIN COUNTY IN WEST CENTRAL OHIO AND NORTHERN UNION
COUNTIES IN CENTRAL OHIO UNTIL 630 AM EDT...
At 607 AM EDT, radar indicated a strong thunderstorm near Richwood,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Richwood, West Mansfield, Radnor, Magnetic Springs, Pharisburg,
Delaware State Park, Somersville, Byhalia, Broadway and Essex.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4050 8342 4051 8326 4050 8325 4044 8325
4043 8302 4042 8302 4042 8299 4027 8331
4041 8360 4057 8342
TIME...MOT...LOC 1007Z 235DEG 40KT 4038 8338
BinauThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:09 PM EDT | Special Weather Statement | ILN | Madison | 36 min |
| Aug 3, 8:15 PM EDT | Special Weather Statement | ILN | Mercer | 30 min |
| Aug 3, 8:45 PM EDT | Special Weather Statement | ILN | Clark, Madison | 45 min |
| Aug 3, 8:47 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 43 min |
| Aug 3, 9:03 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Aug 3, 9:31 PM EDT | Special Weather Statement | ILN | Fayette | 29 min |
| Aug 3, 9:45 PM EDT | Special Weather Statement | ILN | Hardin | 45 min |
| Aug 3, 9:59 PM EDT | Special Weather Statement | ILN | Logan | 31 min |
| Aug 3, 10:02 PM EDT | Special Weather Statement | ILN | Pickaway | 28 min |
| Aug 4, 5:16 AM EDT | Special Weather Statement | ILN | Mercer | 44 min |
| Aug 4, 8:57 AM EDT | Special Weather Statement | ILN | Brown | 33 min |
| Aug 4, 9:35 AM EDT | Special Weather Statement | ILN | Franklin | 25 min |
| Aug 4, 12:59 PM EDT | Special Weather Statement | ILN | Delaware | 31 min |
| Aug 4, 1:42 PM EDT | Special Weather Statement | ILN | Delaware | 18 min |
| Aug 4, 3:14 PM EDT | Special Weather Statement | ILN | Pickaway | 31 min |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.